Wyoming, 2018Wildfire in Wyoming, July 1 to 27, 2018
July 1 to 27, 2018 · NWS CYS · 1 event in 1 county or zone
On the evening of June 10th, reports of a wildfire northwest of Mountain Home were reported. The fire claimed at least three structures in the Wold Tract area including one residence and two out buildings.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of June 10th, reports of a wildfire northwest of Mountain Home were reported. The fire claimed at least three structures in the Wold Tract area including one residence and two out buildings. The size of the fire was 21,310 acres and became 100% contained on July 26, 2018.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 10:40 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 10:40 PM MST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 PM MDT Sat Jun 30 2018
.UPDATE...
Issued at 503 PM MDT Sat Jun 30 2018
Please see latest 00z Aviation Discussion
&&
.SHORT TERM...(This evening through Monday Night)
Issued at 1256 PM MDT Sat Jun 30 2018
Tonight...Progressive shortwave trough aloft works eastward across
our counties late this afternoon and early this evening, helping to
spawn scattered to numerous showers along with isolated to scattered
thunderstorms through the evening. Convective parameters indicate
about 1000 to 1500 J/kg of CAPE available with impressive shear
values around 50 knots. Could see a few strong to severe
thunderstorms mainly over far southeast Wyoming and the southern
Nebraska Panhandle where the Storm Prediction Center indicates a
slight risk. Subsidence in the wake of the shortwave trough aloft
should put a quick end to showers and thunderstorms by late this
evening with clearing skies after midnight.
Sunday...Dry and warmer with brisk west northwest flow aloft and 700
mb temperatures rising to near 12 Celsius, yielding maximum
temperatures from the upper 70s to mid 80s.
Sunday night...Not quite as cold as tonight as the airmass moderates.
Monday...Decent warming trend continues as the flow aloft backs to
west southwest, and as the airmass continues to dry. High
temperatures back into the 80s to lower 90s with 700 mb temperatures
near 16 Celsius.
.LONG TERM...(Tuesday through Saturday)
Issued at 1256 PM MDT Sat Jun 30 2018
Tuesday...Some moisture returns with southwest flow aloft and thus
expect isolated afternoon and evening showers and thunderstorms
primarily along and east of Interstate 25 where the moisture will be
most prevalent.
July 4th...The holiday looks mostly dry with limited low and mid
level moisture and warm temperatures aloft limiting convective
potential.
Thursday...Will see some increase in low and mid level moisture
under weak southwest flow aloft, with isolated showers and
thunderstorms late in the day mainly along and east of Interstate 25.
Friday...With the ridge mainly overhead and warm temperatures aloft,
will see limited chances for afternoon and evening showers and
thunderstorms, though cannot rule out isolated thunderstorms mainly
over the higher terrain and mountains.
Saturday...Another mostly dry day expected with warm temperatures
aloft limiting convective potential on the western periphery of the
upper ridge axis. Continued quite warm with maximum temperatures in
the upper 80s to upper 90s at lower elevations with 700 mb
temperatures near 17 Celsius.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday evening)
Issued at 1140 PM MDT Sat Jun 30 2018
VFR/SKC. Westerly surface winds less than 10 kt, except becoming
breezy at the Southeast WY terminals from late morning through
afternoon Sunday.
&&
.FIRE WEATHER...
Issued at 1256 PM MDT Sat Jun 30 2018
Low humidities from 10 to 20 percent will persist each afternoon
and evening west of Interstate 25. Gusty winds west of I-25 Sunday
through Tuesday, with lesser wind speeds later in the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
UPDATE...WM
SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...MAJ
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 30, 12:38 PM MST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
138 PM MDT Sat Jun 30 2018
NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-011945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
138 PM MDT Sat Jun 30 2018
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
There is a marginal to slight risk of severe thunderstorms this
afternoon and evening. Scattered thunderstorms will develop this
afternoon and continue into the evening hours. Some of the storms
will likely become severe with the main threat being quarter size
hail or larger. Gusty winds up to 60 mph will also be possible
though the main threat will be large hail.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
WYZ101-103>105-109>116-011945-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-
138 PM MDT Sat Jun 30 2018
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Isolated to scattered thunderstorms are expected through the early
evening hours. The strongest storms will produce small hail and
gusty winds to 50 mph.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
Rubin
Wildfire, Snowy Range
- When
- July 1, 12:00 AM MST to July 27, 1:53 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
On the evening of June 10th, reports of a wildfire northwest of Mountain Home were reported. The fire claimed at least three structures in the Wold Tract area including one residence and two out buildings. The size of the fire was 21,310 acres and became 100% contained on July 26, 2018.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 5, 20189 deaths · 2 events
- Heat in Vermont, July 1 to 6, 20184 deaths · 16 events
- Heat in Arizona, July 1 to 4, 20184 deaths · 4 events
- Excessive Heat in Pennsylvania, July 1 to 5, 20182 deaths · 12 events
- Flash Flooding and Flooding in Iowa, July 1 to 28, 2018$2.9 million · 70 events
- Wildfire in Utah, July 1 to 31, 2018$25 million · 1 event
- Rip Current in California, July 1, 20181 death · 1 event
- Flooding in Minnesota, July 1 to 22, 2018$2.8 million · 5 events
- Damaging Wind in Texas, July 1, 2018$500,000 · 61 kt wind · 1 event
- Damaging Winds in Michigan, July 1, 2018$125,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, July 1 to 3, 2018$140,000 · 1 in hail · 5 events
- Excessive Heat in Missouri, July 1, 20187 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783242.